MAUDE Adverse Event Report: COOK ENDOSCOPY SAVARY-GILLIARD WIRE GUIDE; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY SAVARY-GILLIARD WIRE GUIDE; KNQ, DILATOR, ESOPHAGEAL
Model Number G57281
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook savary-gilliard wire guide.While placing the esophageal stent, the wire was in place.When the physician went to place the stent over the wire, there was visible resistance.Physician was having difficulty pushing the stent over the wire in the patients mouth.When the physician pulled the stent out of the wire, the wire was bent in three (3) places.When the wire and stent were pulled out, the endoscope was put back down and the physician could see bleeding that was not noticed prior.Later, the physician noticed a tear in the throat after attempting to place the stent.Physician stated forcing the stent was the reason for the tear.It is currently unknown if the bleeding [initially seen after the wire guide was found bent] is related to the tear.A section of the device did not remain inside the patient¿s body.The patient required sutures for a tear in the throat experiencing bleeding.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the information received indicated that the device was used with an esophageal stent.The esophageal stent is incompatible with the savary-gilliard wire guide and against its intended use.The intended use in the instructions for use states that: "this device is used to introduce the savary-gilliard dilator." this is the most likely cause for the reported observation.Prior to distribution, all savary-gilliard wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Based on the information provided for abnormal use of the device, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook savary-gilliard wire guide.While placing the esophageal stent, the wire was in place.When the physician went to place the stent over the wire, there was visible resistance.Physician was having difficulty pushing the stent over the wire in the patients mouth.When the physician pulled the stent out of the wire, the wire was bent in three (3) places.When the wire and stent were pulled out, the endoscope was put back down and the physician could see bleeding that was not noticed prior.Later, the physician noticed a tear in the throat after attempting to place the stent.Physician stated forcing the stent was the reason for the tear.It is currently unknown if the bleeding [initially seen after the wire guide was found bent] is related to the tear.Additional information was provided by customer on (b)(6) 2020.The user facility is unable to pinpoint what contributed to the tear.A section of the device did not remain inside the patient¿s body.The patient required sutures for a tear in the throat experiencing bleeding.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
SAVARY-GILLIARD WIRE GUIDE
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9656079
Report Number1037905-2020-00054
Device Sequence Number11232084
Product Code KNQ
UDI-Device Identifier00827002572812
UDI-Public(01)00827002572812(17)221126(10)W4291239
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model NumberG57281
Device Catalogue NumberSGW-250-SD-D
Device Lot NumberW4291239
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;